Alert archive / Colorado / Areal Flood Warnings in 2015

Areal Flood Warning 21, NWS Denver/Boulder, CO

June 20, 2015Douglas County, Jefferson County, Park County, Colorado

NWS Denver/Boulder, CO issued this areal flood warning at Jun 20, 2015, 3:55 AM MDT for Douglas County, Jefferson County, Park County, Colorado. It was in force for 60 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2015, 3:55 AM MDT (09:55 UTC)
Expired
Jun 22, 2015, 3:45 PM MDT
In force
60 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Douglas County, CO, Jefferson County, CO, Park County, CO

The radar

The Denver radar (KFTG), 104 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
3768 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WGUS45 KBOU 200955
FLWBOU

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
355 AM MDT SAT JUN 20 2015

COC035-059-093-222145-
/O.NEW.KBOU.FA.W.0021.150620T0955Z-150622T2145Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PARK CO-DOUGLAS CO-JEFFERSON CO-
355 AM MDT SAT JUN 20 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLOOD WARNING FOR...
  SNOWMELT IN...
  EAST CENTRAL PARK COUNTY IN CENTRAL COLORADO...
  SOUTHWESTERN DOUGLAS COUNTY IN NORTHEASTERN COLORADO...
  SOUTH CENTRAL JEFFERSON COUNTY IN CENTRAL COLORADO...

* UNTIL 345 PM MDT MONDAY

* SIGNIFICANT HIGH MOUNTAIN SNOWPACK RUNOFF CONTINUES ON THE   
  HEADWATERS OF THE SOUTH PLATTE RIVER. STREAMFLOWS WERE ALREADY 
  HIGH AND RESERVOIRS NEARLY FULL DUE TO RAIN AND SNOWMELT IN MAY 
  AND EARLY JUNE. FLOODING IS OCCURRING ALONG THE SOUTH PLATTE RIVER 
  DOWNSTREAM OF ELEVENMILE RESERVOIR. 

  THE TRUMBULL BRIDGE HAS BEEN CLOSED DUE TO FLOODING. FLOODING IS   
  EXPECTED TO CONTINUE ALONG THE SOUTH PLATTE RIVER FROM ELEVEN MILE 
  RESERVOIR DOWNSTREAM PAST CHEESMAN RESERVOIR. THIS IS BASED UPON   
  RESERVOIR RELEASES AS OF JUNE 18TH FOR ANTERO...ELEVEN MILE AND   
  CHEESMAN RESERVOIRS.

  WITH ABOVE AVERAGE TEMPERATURES AND HIGH FLOWS UPSTREAM OF SPINNEY 
  MOUNTAIN RESERVOIR THROUGH THE WEEKEND...SOUTH PLATTE RIVER LEVELS 
  COULD RISE A LITTLE MORE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...DECKERS AND 
  ALSO ROADS AND CAMPGROUNDS DOWN BY THE SOUTH PLATTE RIVER. 

THIS WARNING EXTENDS THE WARNING FOR THE SOUTH PLATTE RIVER THROUGH 
THE WEEKEND.

LAT...LON 3891 10548 3894 10542 3917 10532 3935 10518
      3931 10518 3920 10527 3913 10531 3912 10533
      3908 10533 3896 10537 3890 10547

$$

GIMMESTAD
1 follow-up statement
272 
WGUS85 KBOU 221535
FLSBOU

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
935 AM MDT MON JUN 22 2015

COC035-059-093-221544-
/O.CAN.KBOU.FA.W.0021.000000T0000Z-150622T2145Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PARK CO-DOUGLAS CO-JEFFERSON CO-
935 AM MDT MON JUN 22 2015

...THE FLOOD WARNING FOR SNOWMELT IN EAST CENTRAL PARK...SOUTHWESTERN
DOUGLAS AND SOUTH CENTRAL JEFFERSON COUNTIES IS CANCELLED...

FLOOD WATERS HAVE RECEDED BELOW FLOOD STAGE...BUT REMAIN ELEVATED 
AND FAST. A FLOOD ADVISORY WILL REPLACE THIS WARNING DUE TO THESE 
REASONS. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES OR RIVER 
RESTRICTIONS.

LAT...LON 3891 10548 3894 10542 3917 10532 3935 10518
      3931 10518 3920 10527 3913 10531 3912 10533
      3908 10533 3896 10537 3890 10547

$$

KRIEDERMAN

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this areal flood warning went out at Jun 20, 3:02 AM MDT, 53 minutes earlier.

Area forecast discussion, Jun 20, 3:02 AM MDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
302 AM MDT SAT JUN 20 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 302 AM MDT SAT JUN 20 2015

LITTLE CHANGE TO THE AIR ALOFT TODAY...EXCEPT A BIT LESS WESTERLY
FLOW. AT LOW LEVELS A WEAK COLD FRONT WILL DROP ACROSS THE PLAINS
EARLY THIS MORNING. A LITTLE REINFORCEMENT FROM LAST NIGHTS SOUTH
DAKOTA MCS WILL PRODUCE A SURGE OF WIND OVER THE PLAINS...BUT
OVERALL THIS AIR IS A LITTLE COOLER AND NOT REALLY ANY MORE MOIST
THAN WHAT WE HAVE HAD IN PLACE THE LAST FEW DAYS. AS A RESULT WE
WILL PROBABLY STILL BE CAPPED BY THE WARM AIR ALOFT...ESPECIALLY
SINCE THERE WILL NOT BE MUCH GOING ON TO FORCE ANY LOW LEVEL
CONVERGENCE THIS AFTERNOON EITHER. WILL LEAVE SOME LOW POPS FOR
AN ISOLATED STORM OR TWO OVER THE FRONT RANGE IN THE LATE
AFTERNOON AND ON THE NORTHEAST PLAINS THIS EVENING...IF THERE IS
NOT OUTFLOW FROM CONVECTION TO OUR NORTH THERE COULD WELL BE
NOTHING AT ALL. FORECAST TEMPS LOOK GOOD...CONTINUING TO UNDERCUT
GUIDANCE SLIGHTLY DUE TO SOIL MOISTURE...ALSO KEEPING DEW POINTS
UP AS THE DIURNAL DROP HAS BEEN WAY OVERDONE DUE TO SOME
COMBINATION OF THE SURFACE INTERACTION AND SHALLOW BOUNDARY LAYER
NOT BEING HANDLED WELL.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 302 AM MDT SAT JUN 20 2015

ON SUNDAY SURFACE DOWNSLOPE FLOW ASSOCIATED WITH A LEE TROUGH
WILL RESULT IN THE WARMEST TEMPERATURES THUS FAR THIS YEAR.
PREVIOUS SHIFT MADE THE CHANGE TO MID 90S FOR SUNDAY WHICH LOOKS
GOOD. THIS IS LESS THAN GUIDANCE TEMPERATURES BUT WE HAVE SEEN
GUIDANCE TEMPERATURES OVERREACHING FOR THE PAST MONTH. IT WILL
REMAIN MOSTLY DRY SUNDAY AND MONDAY AS THE UPPER HIGH CENTER
SLOWLY EDGES EASTWARD. BY TUESDAY IT MAY BE FAR ENOUGH EAST TO
ALLOW MOISTURE TO EDGE NORTHWARD AND KICK OFF CONVECTION. IF NOT
TUESDAY DEFINITELY WEDNESDAY AND THURSDAY. AT THE SURFACE THE
MODELS KEEP A WEAK SURFACE LOW IN SOUTHEAST COLORADO THROUGH
THURSDAY...THIS WILL LIKELY COMBINE WITH HIGH PRESSURE ON THE
PLAINS TO SPREAD STATUS AND FOG WESTWARD TUESDAY AND WEDNESDAY
NIGHT AND POSSIBLY MONDAY NIGHT. INCREASED CLOUD COVER EACH
MORNING.  THE COMBINATION OF MORNING STRATUS AND MORE CONVECTION
WILL CAUSE MAXIMUM TEMPERATURES TO DROP BACK INTO THE 80S TUESDAY
THROUGH FRIDAY.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 302 AM MDT SAT JUN 20 2015

VFR THROUGH TONIGHT. ISOLATED STORMS IF ANY TODAY.

&&

.HYDROLOGY...
ISSUED AT 302 AM MDT SAT JUN 20 2015

MID SUMMER TEMPERATURES OVER THE HIGH MOUNTAINS CONTINUE TO
PRODUCE RAPID SNOWMELT. SNOTEL SITES AROUND 11 THOUSAND FEET ONLY
HAVE A COUPLE DAYS OF SNOW LEFT...SO EVEN WITH LITTLE CHANGE IN
THE TEMPERATURES THE AMOUNT OF SNOW MELTING SHOULD BE DECREASING
BY EARLY NEXT WEEK. LITTLE OR NO RAIN IS EXPECTED THROUGH THIS
PERIOD AS WELL. NO CHANGES TO CURRENT WARNINGS AND ADVISORIES
EXCEPT TO EXTEND THE SOUTH PLATTE CANYON WARNING THROUGH THE
WEEKEND.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...GIMMESTAD
LONG TERM...RTG
AVIATION...GIMMESTAD
HYDROLOGY...GIMMESTAD
Hazardous weather outlook, Jun 19, 11:10 AM MDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1110 AM MDT FRI JUN 19 2015

COZ030>051-201715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1110 AM MDT FRI JUN 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

IT WILL BE A MOSTLY SUNNY AND HOT OVER ALMOST ALL OF NORTH
CENTRAL AND NORTHEAST COLORADO.  AN ISOLATED THUNDERSTORM COULD
DEVELOP OVER THE FAR NORTHEAST PLAINS LATE THIS AFTERNOON AND
EVENING...MAINLY EAST OF A STERLING TO AKRON LINE. THOSE STORMS
COULD PRODUCE HAIL UP TO QUARTER SIZE AND WIND GUSTS TO 60 MPH.
THE WARM TEMPERATURES WILL CONTINUE THE MOUNTAIN SNOWMELT WITH
RIVERS REMAINING HIGH.

AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE OVER THE DESERT
SOUTHWEST...ALLOWING FOR A DRY WESTERLY FLOW OVER COLORADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

IT WILL BE MOSTLY DRY AND WARM UNTIL MID WEEK...THEN THERE WILL BE
A LITTLE BETTER CHANCE OF THUNDERSTORMS AND SLIGHTLY COOLER
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Areal Flood Warnings in Colorado, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.